MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-700
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "baseplate wouldn't fully engage onto the baseplate inserter." spoke to rep, who was present for the procedure.Primary tka.A second baseplate was opened and engaged onto the same inserter without issue.Surgery was completed successfully with a delay of approximately 1 minute while a tourniquet was in use.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding seating/locking issues involving a triathlon baseplate was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: the device was returned for evaluation.Damage consistent with implantation attempt.Dimensional inspection was performed.The device failed the inspection at island width.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the device wouldn't fully engage onto the baseplate inserter.Evaluation of the returned device noticed that the device failed the dimensional inspection at island width.The reported event is deemed to be caused due to a manufacturing issue.An nc was issued for triathlon baseplate assembly issue / dimension out of specifications.Lot specific recall - pfa 2686166 was issued on the 1st of july.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM CEM FXD BPLT #7
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10990220
Report Number0002249697-2020-02642
Device Sequence Number16300908
Product Code MBH
UDI-Device Identifier07613327041064
UDI-Public07613327041064
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5520-B-700
Device Catalogue Number5520B700
Device Lot NumberJHS2H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PFA 2686166
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;